MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During placement of a main body graft in an abdominal aortic aneurysm, the suprarenal stent was closed in the top cap and it was impossible to open it advancing with inner cannula.After deploying the graft, the second trigger was removed and the graft was stabilized with a balloon.The suprarenal stent was opened by advancing with the inner cannula and grey positioner.The procedure was prolonged due to the occurrence.
 
Additional Manufacturer Narrative
Evaluation- a review of the following: complaint history, device history record, drawing, ifu, mi, qc, specifications, and visual inspection of the returned device was conducted.The device history record was reviewed and no non-conformances were noted.There is no evidence that the product was manufactured out of specification.This complaint is the only one associated to the complaint lot number due to this product only having one per lot.During the procedure, the physician was unable to easily deploy the suprarenal stent.It was said to be "impossible to open stent advancing with the inner cannula.Removed second trigger after deploying graft." they then inflated the reliant balloon to stabilize the graft and opened it through advancing the inner cannula and the gray positioner, following the ifu troubleshooting section instructions.The returned device showed that the pin vise was completely unscrewed, suggesting that the physician did not dock the top cap at the end of the procedure.It is possible that the physician did not loosen the pin vise prior to attempting to advance the top cap, which could have caused the difficulty with deployment; this has been seen in previous cases.Trying to remove the trigger wire at the wrong time could also lead to difficulties during deployment.Anatomy could have also caused a problem if the neck was out of ifu requirements.The physician performed the steps out of order (removing the second trigger wire was performed out of order), which could not have caused the problem seen here, but may caused future issues.Due to not having more information, the root cause is unknown.This issue could be due to surgical procedure, device malfunction, or patient anatomy.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5956913
Report Number1820334-2016-00974
Device Sequence Number10890183
Product Code MIH
UDI-Device Identifier10827002484129
UDI-Public(01)10827002484129(17)180222(10)6725178
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFFB-26-82-ZT
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/16/2016
Supplement Report FDA Received Date05/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR